MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 5FR 55 CM DL FT 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 5FR 55 CM DL FT 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
Bd vascular access devices field assurance received a sheath for evaluation that had a split at the tip.No other information was provided by the customer.
 
Additional Manufacturer Narrative
The failure was found during evaluation of a returned sample.  additional investigation is required to determine the cause of the failure.Results of the investigation are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of an introducer not penetrating the skin without breaking is confirmed and was determined to be manufacturing related.Three 5.0 fr microintroducers were returned for evaluation.An initial visual observation showed blood use residues on all three of the returned devices.Sample one had a kink towards the distal end of the gray sheath, sample two had two kinks along the gray microintroducer sheath, and sample three had a slight bend throughout the entire device.A microscopic observation revealed sample one to have a longitudinally aligned split on the distal end of the gray sheath that appears to be manufacturing related.Samples two and three had no splits in the gray sheaths and no obvious deformation to the distal ends of the devices.Samples two and three had smooth transitions from the distal end of the gray sheath to the introducer.Based on the observations made for each microintroducer, only sample one was related to a manufacturing defect.The complaint of an introducer not penetrating the skin without breaking is confirmed and was determined to be manufacturing related.The investigation was forwarded to the manufacturing facility for further evaluation, and bd is working closely with the manufacturing facility to prevent recurrence of the reported event.
 
Event or Problem Description

Brand Name
POWERPICC SOLO 5FR 55 CM DL FT 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16766087
Report Number3006260740-2023-01408
Device Sequence Number6151624
Product Code LJS
UDI-Device Identifier00801741223938
UDI-Public(01)00801741223938
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue NumberCK001028
Device Lot NumberREGW2650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown